MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM 1Q 1.1MM DRILL WITH 5MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION TRAUMAONE SYSTEM 1Q 1.1MM DRILL WITH 5MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Sales rep.
 
Event or Problem Description
It was reported that a drill bit fractured while attempting to insert a screw into the patient's mandible.The procedure was completed with a back up driver and drill bit.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint could not be verified.No product was returned and no functional tests or inspections could be performed.The distributor stated the drill bit fractured as soon as torque was applied to a screw during a mandible procedure; however, a drill bit is not intended to encounter a screw and further clarification was not provided by the distributor.A dhr review for this item could not be reviewed due to the lot being unknown.For all similar iq drills w/stop (part #72-20xx) in the previous one years (from the notification date) involving the drill fracturing, (b)(4).The most likely underlying cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report, b5 describe event or problem, d10 device availability, g4 date received by manufacturer, g7 type of report, h2 follow up type, h3 device evaluated by manufacturer, h6 method code, h6 results code, h6 conclusions code, h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TRAUMAONE SYSTEM 1Q 1.1MM DRILL WITH 5MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9330821
Report Number0001032347-2019-00488
Device Sequence Number11417029
Product Code HBE
UDI-Device Identifier00841036163006
UDI-Public00841036163006
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number72-2030
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1